Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young-Soon Cho 5 Articles
Clinical Review of Toxic Alcohol Poisoning Cases in Korea
Nu-Ga Rhee, Sung-Phil Chung, In-Cheol Park, Kyeong-Ryong Lee, Hyun-Jin Kim, Gun-Bea Kim, Young-Soon Cho, In-Ho Kwon, Seung-Whan Kim
J Korean Soc Clin Toxicol. 2012;10(1):15-21.   Published online June 30, 2012
  • 77 View
  • 3 Download
AbstractAbstract PDF
Purpose: Toxic alcohols are responsible for accidental and suicide motivated poisonings, resulting in death or permanent sequelae for the afflicted patients. Major therapeutic modalities in these cases include treatment with alcohol dehydrogenase inhibitors and extracorporeal elimination. There have been a number of case reports of toxic alcohol intoxication in Korea. The purpose of this study was to review the clinical characteristics of patients suffering toxic alcohol intoxication. Methods: We retrospectively reviewed the medical records of patients who presented with toxic alcohol intoxication at 8 emergency departments (ED) from Jun 2005 to Nov 2011. Patients who ingested methanol, isopropyl alcohol, ethylene glycol, and other alcohols except ethanol, were included in this study. The clinical characteristics of these patients were analyzed to include anion and osmolar gap, and estimated concentration of alcohol in the body. Results: During the study period, 21 patients were identified who had ingested toxic alcohol (methanol; 12 patients, ethylene glycol; 9 patients). At ED arrival, the mean anion gap was $18.7{pm}6.9$ and the osmolar gap was elevated in 13 patients. Oral and IV ethanol were administrated to 11 patients in order to inhibit alcohol dehydrogenase. Extracorporeal elimination procedures such as hemodialysis were performed in 9 patients. There were no fatalities, but the one patient suffered permanent blindness. Conclusion: This study found that ethylene glycol and methanol were the substances ingested which produced toxic alcohol intoxication. The patients presented with high anion gap metabolic acidosis and were typically treated with oral ethanol and hemodialysis.
Association of Prescribed Drug intoxication and Neuropsychiatric history
Hyeon-Jung Kim, Hye-Mi Kim, Ho-Jung Kim, Young-Soon Cho, Myung-Gab Lee, Duck-Ho Jun, Chan-Young Go
J Korean Soc Clin Toxicol. 2011;9(2):77-80.   Published online December 31, 2011
  • 69 View
  • 0 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to investigate the relationship between patients with a neuropsychiatric history and features of their suicide attempt, in order to analyze the risk associated with psychiatrist prescribed drugs Methods: We retrospectively investigated cases of intentional overdose drug ingestion in patients greater than 14 years of age who visited OO emergency medical center between January 1, 2008 and July 31, 2010. We evaluated patient medical records to ascertain their age, sex, neuropsychiatric history, and components of ingested intoxicant. Information regarding any suicide reattempt was obtained after discharge through follow up telephone survey. SPSS version 13.0 was used for statistical analysis. Fisher's exact test was performed with p<0.05 considered statistically significant. Results: Ninety-six of 209 patients (46%) had a past history of psychological problems. Among those 96 patients with a history of psychological problems, 46(48%) used an overdose of the medicine prescribed by their psychologist in order to attempt suicide. However, for patients without a history of psychological problems, intoxication by neuropsychiatric drugs was insignificant. Neuropsychiatric patients required greater follow up care after discharge and exhibited significantly more suicide reattempts. Conclusion: This study revealed that patients sometimes use the medicine prescribed by their psychologist to attempt suicide. Therefore, an exhaustive plan to control the medicines prescribed to psychiatric patients should be established.
Clinical Aspects of the Chlorophenoxy Herbicide Intoxicated Patients
Young-Soon Cho, Ho-Jung Kim, Bum-Jin Oh, Joo-Hyun Suh, Woon-Yong Kwon, Joon-Seok Park, Eun-Kyung Eo, Mi-Jin Lee, Sung-Woo Lee, Hyung-Keun Roh, Hoon Lim
J Korean Soc Clin Toxicol. 2007;5(2):112-118.   Published online December 31, 2007
  • 76 View
  • 0 Download
AbstractAbstract PDF
Purpose: There have been relatively few reports of chlorophenoxy herbicide poisoning. The purpose of this study is to analyze the general characteristics and clinical aspects of the chlorophenoxy herbicide intoxicated patients in Korea. Methods: We prospectively evaluated the chlorophenoxy herbicide intoxicated patients visiting to the 38 emergency medical centers in Korea from the 1 August 2005 to the 31 July 2006. Results: 24 patients were enrolled during the study periods. Their mean age was 55.7 years old. The median amount of the chlorophenoxy herbicide intoxicated is 150 mL. The most frequent location where the patients obtained and took the chlorophenoxy herbicide was their home. Frequent compounds involving chlorophenoxy herbicide poisoning were dicamba(66.7%), MCPP(16.7%), and 2,4-D(12.5%). The most common symptom of the patients was confusion and vomiting. 16 patients(66.7%) intended to suicide. 3 patients out of 24 patients(13.0%) were died. Conclusion: There were 24 patients intoxicated by the chlorophenoxy herbicide during the study periods. The mortality rate was 13.0%. The suicidal attempts and the numbers of death involving chlorophenoxy herbicide were high in Korea.
Transient Change of Electrocardiogram in Two Young Women With Salicylate Intoxication - Two Cases Report -
Je-Sung You, Jong-Woo Park, Young-Hwan Choi, Young-Soon Cho, Kwang-Hyun Cho, Jun-Seok Park, Sung-Pil Chung, Hahn-Shick Lee
J Korean Soc Clin Toxicol. 2006;4(1):44-47.   Published online June 30, 2006
  • 80 View
  • 1 Download
AbstractAbstract PDF
Symptoms of aspirin overdose may vary from acid-base disturbance, electrolyte abnormality, non-cardiogenic pulmonary edema, chemical hepatitis, seizure to cardiac toxicity. Cardiac adverse effects from aspirin are uncommon but there are reports of arrhythmia, cardiopulmonary arrest, and myocardial infarction. We report 2 cases of young women with aspirin overdose who exhibited ischemic changes on their ECGs a few hours after the ingestion with spontaneous recovery in a few days. First case, a 29 year old woman, presented to the emergency department 6 hours after ingesting 250 tablets of aspirin (325 mg/T). On examination, the temperature was $36.3^{circ}C$: blood pressure, 105/72mmHg; Pulse, 111/min and respiratory rate, 24/min. Second case, a 27 year old woman, an hour after ingesting 60 tablets (325mg/T). On examination, the temperature was $36.0^{circ}C$: blood pressure, 102/72 mmHg; pulse, 89/min and respiratory rate, 25/min. In both cases, ECG after 6 hours of ingestion had sinus tachycardia and developed T wave inversion on the anterior leads in the following ECGs. Their initial serum salicylate levels after 6 hours of ingestion were 71.2 mg/dL and 28.4 mg/dL respectively. These salicylate levels were resolving when these ECGs were observed. The ECG changes resolved in the following days and they were discharged without any further symptoms. Further studies are needed, but for the time being, when dealing with salicylate overdose, transient cardiac depression should be kept in mind to avoid adverse ischemic cardiac events.
Reactive Airways Dysfunction Syndrome (RADS) from Chlorine Gas Releasing Cleaning Agents
Kwang-Hyun Cho, Seung-Hwan Kim, Young-Soon Cho, Hahn-Shick Lee, Joon-Seok Park
J Korean Soc Clin Toxicol. 2005;3(1):60-62.   Published online June 30, 2005
  • 75 View
  • 1 Download
AbstractAbstract PDF
A previously healthy 57-year-old woman with dyspnea and wheezing presented to the emergency department a few minutes after exposure to unknown gas from mixing bleach (sodium hypochlorite) and cleaning agent (hydrochloric acid) at work place. Initial physical examination revealed severe wheezing on both whole lung fields, but the chest radiograph was normal. Arterial blood gas analysis showed only moderate hypoxemia. The patient was treated with oxygen, $eta$adrenergic bronchodilators, antihistamines and corticosteroids, after then symptoms were improved. And the patient discharged against medical advice. We report a rare case of reactive airways dysfuntion syndrome from chlorine gas exposure.

JKSCT : Journal of The Korean Society of Clinical Toxicology